Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 162, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 11, 2017, 8:11 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2017, 8:11 PM CDT (01:11 UTC)
- Expired
- May 11, 2017, 9:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 29 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:15 PM CDT | TSTM WND DMG | 1 S Oil City, LA | OFFICE LOST ITS ROOD AT CADDO LAKE PARK IN OIL CITY. |
| May 11, 8:15 PM CDT | TSTM WND DMG | 2 N Mooringsport, LA | SHERIFF REPORTS TREES DOWN ON HWY 538 JUST NORTH OF CADDO LAKE BRIDGE. |
| May 11, 8:15 PM CDT | TORNADO | 1 S Oil City, LA | THIS TORNADO INITIALLY TOUCHED DOWN AS A WATERSPOUT ON CADDO LAKE, AND CAME ASHORE AT EARL G. WILLIAMSON PARK ON THE SOUTH SIDE OF OIL CITY, WHERE THE TORNADO SHEARED THE TOPS OFF OF SEVERAL TREES AND UPROOTED A LARGE HARDWOOD NEAR THE SHORE. THIS TORNADO MOVE |
| May 11, 8:31 PM CDT | TORNADO | 3 Sw Gilliam, LA | THIS TORNADO TOUCHED DOWN JUST WEST OF A RIDGE ON THE WEST SIDE OF INTERSTATE 49 JUST NORTH OF BLACK BAYOU, WHERE SEVERAL TREES WERE SNAPPED, WITH ONE OF THE TREES FALLING ON POWER LINES. THE TORNADO CROSSED INTERSTATE 49 SNAPPING ADDITIONAL TREES ADJACENT TO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.0
The text
As transmitted.
856 WUUS54 KSHV 120111 SVRSHV LAC015-017-120215- /O.NEW.KSHV.SV.W.0162.170512T0111Z-170512T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Shreveport LA 811 PM CDT THU MAY 11 2017 The National Weather Service in Shreveport has issued a * Severe Thunderstorm Warning for... West central Caddo Parish in northwestern Louisiana... West central Bossier Parish in northwestern Louisiana... * Until 915 PM CDT * At 810 PM CDT, severe thunderstorms were located along a line extending from near Oil City to 6 miles northeast of Waskom, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Shreveport, Bossier City, Blanchard, Benton, Oil City, Mooringsport, Belcher, Gilliam, Fosters, Dixie, Alden Bridge, Rocky Mount, Caddo Lake, Ferguson, Linton, Cavett, Bethany and Red Chute. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. This is an EXTREMELY DANGEROUS SITUATION. These storms will likely produce widespread wind damage. SEEK SHELTER NOW inside a sturdy structure and stay away from windows! To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Shreveport. && LAT...LON 3283 9361 3251 9360 3253 9404 3283 9404 TIME...MOT...LOC 0110Z 275DEG 22KT 3275 9402 3256 9402 HAIL...<.75IN WIND...60MPH $$ 13
1 follow-up statement
150
WWUS54 KSHV 120147
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
847 PM CDT THU MAY 11 2017
LAC015-017-120215-
/O.CON.KSHV.SV.W.0162.000000T0000Z-170512T0215Z/
Caddo LA-Bossier LA-
847 PM CDT THU MAY 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR WEST CENTRAL CADDO AND WEST CENTRAL BOSSIER PARISHES...
At 846 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Plain Dealing to Benton to near
Blanchard, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Benton, Belcher, Gilliam, Dixie, Alden Bridge, Rocky Mount, Linton
and Cavett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Shreveport.
&&
LAT...LON 3264 9360 3260 9394 3283 9395 3283 9361
TIME...MOT...LOC 0146Z 234DEG 22KT 3280 9368 3268 9375 3263 9392
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:31 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 11, 6:31 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 631 PM CDT Thu May 11 2017 .AVIATION... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT... Scattered to numerous SHRA/TSRA have been intermittently impacting kggg and ktyr this evening, and will likely continue for the next few hours before shifting to the east. Elsewhere, -SHRA with intermittent thunder has been plaguing ktxk. The main bulk of the precipitation activity will gradually push east-northeast this evening, thus affecting kshv and ktxk within half-hour, and keld and kmlu in the next 2-3 hours. The only uncertainty is klfk as computer models hint at the precipitation remaining to the north and northwest of the said TAF, which has been the case as of late. Will opt to maintain a VCTS for now and amend as necessary. Overnight once the precipitation demises, CIGS will deteriorate to MVFR-IFR CIGS along with MVFR-IFR fog development. Although the bulk of the precipitation will be ending late tonight, can not rule out lingering -SHRA to impact just about any terminal tomorrow morning-afternoon. && .PREV DISCUSSION... /issued 254 PM CDT Thu May 11 2017/ UPDATE... Severe Watch 209 has been issued for much of the SHV CWA until 10 PM. Storms continue to intensify, especially to our w where upper level support is stronger. Expect the same in our area over the next few hours as the dryline and trof push ewd. /12/ PREV DISCUSSION... /issued 214 PM CDT Thu May 11 2017/ DISCUSSION... Dryline has made some ewd progress over the last few hrs, but is still well w of the I-35 corridor. Hard to say whether the dryline will make it into our are before being caught by the cold front, but regardless, ongoing convection continues to increase in coverage and intensity. Will likely be looking at a SVR watch issuance within the next hour or so. Models consistently indicate that an organized area of storms will be ongoing by later this afternoon, which will slowly push s and ewd into Deep E TX/N central LA tonight. Severe threat to diminish with time, as upper flow becomes nearly parallel to the sfc front. Models still show a fair amount of post-frontal rainfall as the upper low moves sewd across AR. Sfc high pressure will work its way swd into the region early Saturday morning, bringing clearing skies and drier air to make for a very nice weekend. Temps to warm rapidly during the weekend, despite the recent fropa. Upper ridge will drift back ovhd through Monday, before our next storm system brings swly flow aloft back to our region. Rain chances to come back to the fcst by late Tuesday/early Wednesday. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 79 60 82 / 80 30 10 0 MLU 67 80 60 80 / 70 40 20 0 DEQ 60 76 54 80 / 70 40 10 0 TXK 62 76 56 79 / 80 40 10 0 ELD 64 77 57 80 / 80 40 20 0 TYR 61 78 57 81 / 60 20 10 0 GGG 64 78 58 81 / 70 20 10 0 LFK 67 81 60 84 / 60 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/12
Hazardous weather outlook, May 11, 6:29 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 629 PM CDT Thu May 11 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>013-017>019-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-122330- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Sabine-Natchitoches-Winn-McCurtain- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 629 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... A Severe Thunderstorm Watch is in effect until 10 pm CDT this evening. Severe thunderstorms will continued to develop this evening into tonight, as a cold front and an upper level low pressure system moves across the Four-State Region. Large hail, damaging wind gusts, locally moderate to heavy rainfall and isolated tornadoes will be the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and perhaps a few thunderstorms may linger Friday morning, before dissipating later in the day. Otherwise, no hazardous weather is expected through the remainder of the forecast period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will be needed this evening into tonight. LAZ014-020>022-122330- Ouachita-Grant-Caldwell-La Salle- 629 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of north central Louisiana. .DAY ONE...Tonight... As scattered to numerous showers and thunderstorms push east northeast towards central Louisiana later tonight, a few of the storms could become strong and briefly produce small hail and gusty winds. In addition, moderate rainfall will be a possibility. Otherwise, the threat for widespread significant severe weather will be low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and perhaps a few thunderstorms may linger Friday morning, before dissipating later in the day. Otherwise, no hazardous weather is expected through the remainder of the forecast period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will be needed this evening into tonight
In the hours before
Local storm report, May 11, 7:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 SSW EAST MOUNTAIN 32.57N 94.86W
05/11/2017 GREGG TX FIRE DEPT/RESCUE
ROOF OFF OF A CHURCH.
&&
PALMERSpecial weather statement, May 11, 7:47 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
747 PM CDT THU MAY 11 2017
ARZ060-061-120100-
Hempstead AR-Nevada AR-
747 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPSTEAD AND
NORTHERN NEVADA COUNTIES UNTIL 800 PM CDT...
At 747 PM CDT, Doppler radar was tracking a strong thunderstorm near
Prescott, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Prescott, Emmet, Blevins, Bluff City, McCaskill, Sutton, Laneburg and
Boughton.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Arkansas.
LAT...LON 3390 9330 3388 9331 3384 9329 3383 9326
3383 9323 3380 9318 3382 9314 3377 9310
3374 9311 3363 9345 3390 9366 3396 9358
3394 9351 3396 9347 3395 9342 3396 9338
TIME...MOT...LOC 0047Z 222DEG 22KT 3386 9333
FBSpecial weather statement, May 11, 7:56 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
756 PM CDT THU MAY 11 2017
TXZ126-120145-
Marion TX-
756 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION COUNTY UNTIL 845
PM CDT...
At 756 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithland, or 20 miles northeast of Marshall, moving east
northeast near 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Smithland and Gray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northwestern Louisiana...and northeastern Texas.
LAT...LON 3288 9404 3271 9404 3271 9409 3272 9409
3273 9410 3273 9409 3274 9410 3274 9414
3272 9416 3272 9418 3285 9420
TIME...MOT...LOC 0056Z 247DEG 5KT 3277 9413
13Local storm report, May 11, 8:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
806 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 9 SE HENDERSON 32.09N 94.68W
05/11/2017 RUSK TX EMERGENCY MNGR
TREE DOWN ON A HOUSE ALONG COUNTY ROAD 362
IN EAST RUSK COUNTY.
&&
PALMERLocal storm report, May 11, 8:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 7 N MOUNT ENTERPRISE 32.01N 94.70W
05/11/2017 RUSK TX AMATEUR RADIO
TREES AND POWERLINES DOWN AROUND MINDEN.
&&
PALMERLocal storm report, May 11, 8:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
811 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 8 N MOUNT ENTERPRISE 32.02N 94.68W
05/11/2017 RUSK TX AMATEUR RADIO
2 EAST OF MINDEN, TREES ARE DOWN.
&&
PALMERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:17 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 28 min |
| May 11, 8:52 PM CDT | Tornado Warning | SHV | Bossier, Webster | 18 min |
| May 11, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 43 min |
| May 12, 4:32 AM CDT | Lake Wind Advisory | SHV | Bossier, Caddo, De Soto, Sabine | 13 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.